Alert archive / Kentucky / River Flood Warnings in 2018
River Flood Warning 72, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Sep 24, 2018, 8:51 PM EDT for 4 counties in Kentucky. It took effect at Sep 24, 2018, 10:02 PM EDT. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2018, 8:51 PM EDT (00:51 UTC)
- In effect from
- Sep 24, 2018, 10:02 PM EDT
- Expired
- Sep 25, 2018, 2:46 AM EDT
- In force
- 5 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Carroll County, KY, Gallatin County, KY, Grant County, KY, Owen County, KY
The radar
The Louisville radar (KLVX), 122 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eagle Creek (KY) near Glencoe (GNCK2). The gauge peaked at 17.99 ft at Sep 24, 2018, 10:00 PM EDT.
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03291500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
054
WGUS41 KILN 250051
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
851 PM EDT Mon Sep 24 2018
...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...
Eagle Creek near Glencoe
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive your car through flooded roadways. The
water depth may be deeper than it appears.
Stay tuned to developments by listening to NOAA Weather All Hazards
radio. For additional details on river forecasts, visit
water.weather.gov/ahps2/index.php?wfo=iln
&&
KYC041-077-081-187-251250-
/O.NEW.KILN.FL.W.0072.180925T0202Z-180925T1621Z/
/GNCK2.1.ER.180925T0202Z.180925T0600Z.180925T1021Z.UU/
851 PM EDT Mon Sep 24 2018
The National Weather Service in Wilmington has issued a
* Flood Warning for
The Eagle Creek near Glencoe
* until Tuesday afternoon.
* At 8 PM the stage was 17.6 feet.
* Flood stage is 18 feet.
* Minor flooding is forecast.
* The river will rise above flood stage by tonight and continue to rise
to near 18.8 feet by after midnight tonight. The river will fall below
flood stage by Tuesday morning.
* At stages near 19 feet, Flooding along McDaniel Street and Route 36
near Sanders occurs, as well as minor flooding onto Old Sparta Road
near Sparta due to backwater flooding.
&&
LAT...LON 3864 8502 3874 8479 3871 8474 3869 8476
3871 8478 3861 8502
$$1 follow-up statement
281
WGUS81 KILN 250646
FLSILN
Flood Statement
National Weather Service Wilmington OH
246 AM EDT Tue Sep 25 2018
...The Flood Warning is cancelled for the following river...
Eagle Creek near Glencoe
KYC041-077-081-187-250716-
/O.CAN.KILN.FL.W.0072.000000T0000Z-180925T1621Z/
/GNCK2.1.ER.180925T0130Z.180925T0215Z.180925T0232Z.UU/
246 AM EDT Tue Sep 25 2018
The Flood Warning is cancelled for
The Eagle Creek near Glencoe
* At 2 AM the stage was 16.1 feet.
* The river fell below flood stage this morning.
* Flood stage is 18 feet.
* The river will continue to fall to 11.0 feet by Wednesday morning.
&&
LAT...LON 3864 8502 3874 8479 3871 8474 3869 8476
3871 8478 3861 8502
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Sep 24, 7:53 PM EDT, 58 minutes earlier.
Area forecast discussion, Sep 24, 7:53 PM EDT, 58 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
753 PM EDT Mon Sep 24 2018
.SYNOPSIS...
Rain will continue tonight as moisture pushes north ahead of
an advancing warm front. This unsettled weather pattern will
persist with several rounds of showers and thunderstorms
offering the potential of heavy rain and flooding across
portions of the Ohio Valley until a strong cold front moves
through the area late Tuesday night into Wednesday morning.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Moist mid level southwesterly flow across the Ohio Valley ahead
of long wave trof developing across the nations mid section. A
couple of embedded shortwaves will track northeast thru the
region into tonight. Area of widespread rain has developed
across the area in the coupled - entrance region of the upper
jet and nose of the low level jet. Moisture increases with
forecast precipitable water values approaching 2 inches this
afternoon. These pw values are 2 to 2.5 standard deviations
above normal. This area of favored lift pivots ne thru ILN/s FA
into the early evening. Expect the widespread rain to become
more showery.
With this initial pcpn event expect it to be mainly stratiform
in nature and radar will likely continue to underestimate pcpn
amounts. Have had a couple of water issues in the Tri-state
region. Have expanded the FFA northeast into Hocking county and
through Tuesday night with the potential for heavy rain
persisting. Instability is very marginal and works into the
south and west overnight. So only expect an embedded rumble of
thunder and therefore limited thunder to chance category.
Not much of a diurnal drop in temperatures tonight with clouds
and winds staying up. Have lows from the lower 60s into the
middle 60s.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Mid level trof to translate east and amplify with developing
surface low ejecting northeast across the upper MS Vly Tuesday
and the Great Lakes Tuesday night. Wind profiles are favorable
for organized storms Tuesday afternoon into the evening but
uncertainty exists regarding instability.
In southwest flow ahead of this system warm front lifts north
across the area overnight into early Tuesday. In the warm
sector, some breaks and advection of dewpoints into the upper
60s should yield moderate moderate instability of 1000-1500
j/kg during the late afternoon over ILN/s western counties. Have
continued mention of potential for severe weather in the HWO
product with damaging winds being the main threat.
Heavy rain threat to persist with pw/s remaining close to 2
inches and an enhanced coverage of convection later Tuesday
afternoon with an emphasis Tuesday night ahead of surface cold
front. Have flash flood watch across the south and southeast
thru Tuesday night with two day storm totals of 1 to 3 inches
and locally up to 4 inches possible.
Expect warmer temperatures with highs from the mid 70s
northeast to the upper 70s southwest. Mild lows Tuesday night
from the lower 60s northwest to the upper 60s southeast.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
A cold front will be moving through during the daytime hours on
Wednesday. As this front moves through there will be the potential
for a few isolated damaging wind gusts. Outside of thunderstorm
activity wind gusts around 20 to 25 mph will be possible.
Precipitation will then taper off through day the day. Cooler
conditions will be present Wednesday night with lows dropping into
the 40s and 50s.
High pressure will allow for dry conditions through Friday night. On
Saturday a cold front moves through the region. There is little in
the way of moisture with this system and therefore only have a
slight chance of rain showers in the forecast for Saturday. On
Sunday there will be a gradient in temperatures as a warm front is
situated near the area. This front will lift northward Sunday
night. Moving into Monday, thunderstorms are expected to develop
across the area during the day.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
Widespread showers in association with an embedded disturbance
within a moist southwest flow aloft will continue to shift east
through early morning. MVFR/IFR conditions will persist.
For the overnight period, a warm front is expected to push
northeast into the region. This will be associated with another
low level jet which will result in another round of showers and
perhaps isolated thunderstorms. This will keep conditions poor
with MVFR/IFR ceilings and visibilities fluctuating between
MVFR and IFR.
On Tuesday, timing and coverage of precipitation becomes a
little more muddled. Warm front and low level jet should be
exiting to the northeast, which may provide a lull in
precipitation from mid morning into early afternoon. Then, with
some diurnal heating/increasing instability and perhaps
convergent low level flow, scattered showers/thunderstorms will
develop later in the afternoon, becoming likely Tuesday night
ahead of a cold front. Overall ceilings will try to lift between
2500 and 4000 feet late in the day, but with the threat for
showers/thunderstorms, aviators need to be aware of continued
lower conditions (MVFR/IFR) in the showers/storms.
Southeast winds around 10 kts will veer to the south overnight
and then south-southwest and gust up to 20 kts on Tuesday.
OUTLOOK...Thunderstorms with MVFR ceilings and MVFR/IFR
visibilities expected to continue Tuesday night into Wednesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through late Tuesday night for OHZ073-074-
077>082-088.
KY...Flash Flood Watch through late Tuesday night for KYZ089>100.
IN...Flash Flood Watch through late Tuesday night for INZ073>075-
080.
&&
SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...Novak
AVIATION...HickmanHazardous weather outlook, Sep 24, 3:05 PM EDT, 5 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 305 PM EDT Mon Sep 24 2018 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>072- 251915- Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton- 305 PM EDT Mon Sep 24 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. The potential exists for moderate rain into tonight. Some of this rain could lead to minor flooding. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The potential exists for heavy rain with several rounds of showers and thunderstorms expected through Tuesday night. Some of this heavy rain may lead to flooding. Strong to severe storms will be possible late Tuesday afternoon and Tuesday night ahead of a cold front. The main threat will be damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ073>075-080-KYZ089>100-OHZ073-074-077>082-088-251915- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Ross- Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 305 PM EDT Mon Sep 24 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TUESDAY NIGHT... This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Strong to severe storms will be possible late Tuesday afternoon and Tuesday night ahead of a cold front. The main threat will be damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 24, 5:54 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
554 PM EDT MON SEP 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLOOD 1 NNE SQUIRESVILLE 38.56N 84.95W
09/24/2018 OWEN KY 911 CALL CENTER
WATER OVER BIG TWIN CREEK RD.
&&
CHNearby
River Flood Warnings in Kentucky, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.